Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 14, 2013, 5:41 AM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2013, 5:41 AM CDT (10:41 UTC)
- Expired
- Apr 14, 2013, 6:15 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WFUS54 KLIX 141041
TORLIX
LAC051-075-141115-
/O.NEW.KLIX.TO.W.0032.130414T1041Z-130414T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CDT SUN APR 14 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 615 AM CDT
* AT 539 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
SOUTHWEST OF MYRTLE GROVE...OR 15 MILES EAST OF CUT OFF...MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 2946 9005 2947 9013 2949 9015 2954 9017
2955 9019 2956 9019 2957 9016 2961 9016
2986 8991 2980 8987 2980 8983 2971 8972
2945 9004
TIME...MOT...LOC 1041Z 224DEG 26KT 2955 9008
$$2 follow-up statements
451
WWUS54 KLIX 141049
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
549 AM CDT SUN APR 14 2013
LAC051-075-141115-
/O.CON.KLIX.TO.W.0032.000000T0000Z-130414T1115Z/
JEFFERSON LA-PLAQUEMINES LA-
549 AM CDT SUN APR 14 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHWESTERN PLAQUEMINES AND SOUTHERN JEFFERSON PARISHES...
AT 544 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF MYRTLE GROVE...OR 16 MILES
EAST OF CUT OFF...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE
REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 2946 9005 2947 9013 2949 9015 2954 9017
2955 9019 2956 9019 2957 9016 2961 9016
2986 8991 2980 8987 2980 8983 2971 8972
2945 9004
TIME...MOT...LOC 1049Z 204DEG 14KT 2957 9007
$$736
WWUS54 KLIX 141106
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
606 AM CDT SUN APR 14 2013
LAC051-075-141115-
/O.CON.KLIX.TO.W.0032.000000T0000Z-130414T1115Z/
JEFFERSON LA-PLAQUEMINES LA-
606 AM CDT SUN APR 14 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHWESTERN PLAQUEMINES AND SOUTHERN JEFFERSON PARISHES...
AT 603 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS REPORTED. THIS STORM WAS LOCATED NEAR MYRTLE GROVE...OR 17 MILES
NORTHWEST OF PORT SULPHUR...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE
REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 2946 9005 2947 9013 2949 9015 2954 9017
2955 9019 2956 9019 2957 9016 2961 9016
2986 8991 2980 8987 2980 8983 2971 8972
2945 9004
TIME...MOT...LOC 1105Z 246DEG 20KT 2960 8995
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 4:27 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 14, 4:27 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT SUN APR 14 2013
.SHORT TERM...
LATEST SURFACE OBSERVATIONS SHOW WARM FRONT DRAPED ALONG THE COASTAL
PARISHES EAST OF VERMILION BAY. STEADY STREAM OF ABUNDANT MOISTURE
CAN BE SEEN ON WATER VAPOR IMAGERY OVERRIDING FRONTAL BOUNDARY FROM
THE SOUTHWEST. FORECAST POPS...FOR THIS MORNING AT LEAST...QUITE
SIMPLE WITH BASICALLY THE ENTIRE CWA BEING IMPACTED BY SHOWERS AND
THUNDERSTORMS. DEWPOINTS NORTH OF THE BOUNDARY ARE IN THE MID 50S.
THUS STORMS IN THAT AREA WILL REMAIN ELEVATED. INSTABILITY IS ENOUGH
HOWEVER FOR STRONGER CONVECTION TO PRODUCE HAIL THOUGH REPORTS ALL
NIGHT HAVE BEEN SUB-SEVERE. NOT EXPECTING MUCH CHANGE THROUGHOUT THE
DAY AS THE WARM FRONT LIFTS NORTH LATER THIS MORNING AND AFTERNOON.
MESO AND MEDIUM RANGE MODELS INDICATE THAT BULK OF THE RAIN WILL
SHIFT EASTWARD THIS AFTERNOON AS SURFACE LOW DEVELOPS JUST SOUTH THE
LOUISIANA COAST AND TRACKS TOWARDS AL/FL BORDER THIS AFTERNOON.
ADDITIONAL RAINFALL TOTALS IN THE 2 TO 3 INCH RANGE WILL BE
POSSIBLE BUT COULD HAVE HIGHER AMOUNTS IS ISOLATED AREAS.
DID CONTEMPLATE FLOOD WATCH BUT APPEARS THAT THE HEAVIEST RAIN
WILL BE SHIFTING OUT OF AREAS WITH HIGHER AMOUNTS BEFORE
SIGNIFICANT RAINFALL TOTALS WILL OCCUR SO WILL USE FLOOD
ADVISORIES AND WARNINGS FOR MORE INTENSE AREAS OF RAIN.
TEMPERATURE FORECAST NOT AS SIMPLE. THICK CLOUD COVER AND RAIN WILL
IMPEDE WARMING WHILE FRONTAL BOUNDARY LIFTING NORTH WILL RESULT IN
WARMING. MAV CAME IN WITH LOWER 80S ACROSS THE AREA. SEEMS MUCH TO
HIGH. MET WAS ABOUT 5 DEGREES COOLER OVERALL. FCST FOR TODAY IS MET
OR EVEN COOLER THAN THAT. NIGHTTIME LOWS WILL JUMP UP QUITE A BIT
WITH DEWPOINTS ON THE RISE. THAT COMBINED WITH SATURATED GROUNDS
WILL LIKELY LEAD TO WIDESPREAD FOG MONDAY MORNING. THE NEED FOR A
DENSE FOG ADVISORY QUITE PLAUSIBLE.
.LONG TERM...
UPPER LEVEL RIDGING WILL BEGIN BUILDING OVER THE SOUTHEASTERN UNITED
STATES THROUGH MID WEEK AFTER WEAK UPPER TROUGH EJECTS TODAY. EXPECT
WARMEST TEMPERATURES OF THE YEAR SINCE LAST FALL TO IMPACT THE AREA.
HIGHS WILL REACH THE MID 80S BY MONDAY. MODELS KIND OF HINTING AT
ISOLATED SHOWERS ALONG NORTH HALF OF THE CWA. TUES AND WED. PROBS
APPEAR TO BE TOO LOW TO MENTION IN ZONES AT THIS TIME. MOVING INTO
THE LATTER PART OF THE WEEK A DEEP LONG WAVE TROUGH WILL TRACK
ACROSS THE COUNTRY AND SEND A COLD FRONT THROUGH THE AREA. POPS ON
THURSDAY HAVE BEEN LOWERED QUITE A BIT FROM PREVIOUS FORECAST AS
GUIDANCE SUGGESTS A SLOWER FRONT THAN BEFORE. HIGHEST RAIN CHANCES
JUST SHIFTED TO THE OVERNIGHT PERIOD AS THE FRONT SWINGS THROUGH
THURSDAY NIGHT. THIS WILL ALSO POSE AS ANOTHER CHANCE FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORMS. CONDITIONS THIS LOOK TO BE CLEAR FOR
THE WEEKEND.
MEFFER
.AVIATION...
CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR AND IFR AT MOST OR
ALL TAF AIRPORTS OVER THE NEXT FEW HOURS AS WIDESPREAD SHRA/TSRA
CONTINUE TO MOVE ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE
STORMS MAY BRIEFLY PRODUCE HAIL UP TO MARBLE OR PENNY SIZE...BUT THE
CHANCE OF THIS OCCURRING AT A TERMINAL IS VERY LOW. A FEW OF THE
TSRA COULD PRODUCE SOME WIND GUSTS UP TO 30 TO 40 KNOTS AFTER 10-12Z
UNTIL 15-17Z AS THE WARM FRONT MOVES NORTH. THERE IS LOW CONFIDENCE
IN THE LATTER PART OF THE FORECAST PERIOD ON WHETHER VFR WILL RETURN
SUNDAY AFTERNOON OR EVENING. LOW LEVEL MOISTURE WILL REMAIN IN
PLACE...SO MVFR TO IFR COULD REFORM SUNDAY EVENING OR OVERNIGHT.
22/TD
&&
.MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE TO RISE INTO SMALL CRAFT
CRITERIA OVER A GREATER PORTION OF THE MARINE AREA EARLY THIS
MORNING...THEN WINDS WILL START TO EASE OVER WESTERN AND INNER
WATERS BY MIDDAY AS STRONGER WINDS CONTINUE FARTHER OFFSHORE. SMALL
CRAFT EXERCISE CAUTION HEADLINES WILL BE NEEDED FOR THE TIDAL LAKES
AND SOUNDS. THE STRONGER WINDS WILL BE DUE TO AN AREA OF LOW
PRESSURE THAT WILL BE MOVING ACROSS THE CENTRAL GULF COAST TODAY.
SEAS WILL RISE INTO 5 TO 7 FEET RANGE OFFSHORE LATER THIS
MORNING...AND WILL LIKELY TAKE UNTIL EARLY EVENING TO DROP BACK
BELOW 7 FEET OVER EASTERN OFFSHORE WATERS. WILL EXTEND THE SMALL
CRAFT ADVISORY BY A COUPLE HOURS OVER THE SOUTHEAST AREA...AND END
THE ADVISORY EARLIER IN THE AFTERNOON FOR SOME OF THE WESTERN/INNER
WATERS.
THE LOW WILL DEPART THE AREA TONIGHT LEAVING LIGHTER SOUTH WINDS
ACROSS THE MARINE AREA INTO MONDAY. THE PRESSURE GRADIENT WILL
TIGHTEN UP AGAIN MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A FAIRLY
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL STATES. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY NIGHT INTO
THURSDAY...THEN A FAIRLY STRONG COLD FRONT IS EXPECTED TO SWEEP
THROUGH THURSDAY NIGHT WITH STRONG NORTHERLY WINDS POSSIBLE IN THE
WAKE OF THE FRONT. 22/TD
&&
DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NEW ORLEANS FRENCH QUARTER FESTIVAL.
ACTIVITIES...SLURRY SUPPORT. RADAR SUPPORT FOR STRONG TO POSSIBLY
SEVERE THUNDERSTORMS AND HEAVY RAINFALL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 63 84 68 / 100 10 10 10
BTR 77 65 85 70 / 100 10 10 10
ASD 76 66 83 69 / 100 10 10 10
MSY 77 67 83 70 / 100 10 10 10
GPT 72 67 80 70 / 100 20 10 10
PQL 70 67 82 68 / 100 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
&&Hazardous weather outlook, Apr 14, 5:33 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 AM CDT SUN APR 14 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 533 AM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE PRIMARY THREAT WILL BE THE PRIMARY THREAT IS HEAVY RAINFALL AND HAIL. WATERSPOUTS ARE POSSIBLE AS WELL. RAINFALL RATES OF 1 TO 2 INCHES MAY LEAD TO FLASH FLOODING. A SMALL CRAFT ADVISORY WILL CONTINUE ACROSS THE OPEN COASTAL WATERS DURING THE DAYTIME HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BRING A THREAT OF STRONG THUNDERSTORMS THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 14, 3:45 AM CDT, 1 hour 56 minutes before
LAZ059>061-140915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 AM CDT SUN APR 14 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ST. CHARLES PARISH... AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTH OF HAHNVILLE...OR ABOUT 3 MILES SOUTHEAST OF DES ALLEMANDS...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BOUTTE...DESTREHAN...AVONDALE...WAGGAMAN...HARAHAN... KENNER...WESTWEGO...BRIDGE CITY AND METAIRIE THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 4:14 AM CDT, 1 hour 27 minutes before
LAZ061-062-140945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 414 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER JEFFERSON PARISH...ORLEANS PARISH... AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR METAIRIE...OR ABOUT 2 MILES NORTH OF BRIDGE CITY...MOVING NORTHEAST AT 45 MPH. ADDITION STORMS WERE NUMEROUS FROM NEW ORLEANS TO HOUMA. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 4:37 AM CDT, 1 hour 4 minutes before
LAZ059>064-141000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...ST. CHARLES PARISH... AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHEAST OF LAROSE...OR ABOUT 6 MILES WEST OF BARATARIA...MOVING NORTHEAST AT 55 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BARATARIA...JEAN LAFITTE...AVONDALE...MARRERO...WESTWEGO... BELLE CHASSE...BRIDGE CITY...HARVEY...TIMBERLANE...TERRYTOWN... GRETNA...NEW ORLEANS...CHALMETTE...LAKEFRONT AIRPORT AND EAST NEW ORLEANS THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 5:01 AM CDT, 40 minutes before
LAZ037-071-MSZ069>071-141100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 501 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF MCCOMB...OR ABOUT 3 MILES SOUTH OF MAGNOLIA...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MCCOMB...SUMMIT AND SALEM THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND HEAVY RAINFALL ALONG WITH SOME SMALL HAIL. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 98/SO
Special weather statement, Apr 14, 5:26 AM CDT, 15 minutes before
LAZ061-063-064-067>069-141100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 526 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH... AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF GALLIANO...OR ABOUT 20 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MYRTLE GROVE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 14, 5:34 AM CDT, 7 minutes before
LAZ057>060-065-141100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 534 AM CDT SUN APR 14 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...UPPER TERREBONNE PARISH...ST. JOHN THE BAPTIST PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH... AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR THIBODAUX...OR ABOUT 3 MILES NORTHEAST OF SCHRIEVER...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...RESERVE...NORCO...LAPLACE...HAHNVILLE...GARYVILLE AND EDGARD THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:32 PM CDT | Small Craft Advisory | LIX | 22 hr | |
| Apr 14, 4:55 AM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Apr 14, 6:11 AM CDT | Tornado Warning | LIX | Plaquemines | 49 min |
| Apr 14, 6:22 AM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 14, 6:33 AM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 57 min |
| Apr 14, 6:47 AM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 14, 7:16 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Apr 14, 7:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 14, 7:38 AM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 14, 7:46 AM CDT | Special Marine Warning | LIX | 44 min | |
| Apr 14, 7:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 14, 8:27 AM CDT | Tornado Warning | LIX | Saint Bernard | 33 min |
| Apr 14, 8:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 14, 8:35 AM CDT | River Flood Warning | LIX | St. Mary | 87 days |
| Apr 14, 8:44 AM CDT | River Flood Warning | LIX | East Baton Rouge | 25 hr |
| Apr 14, 8:44 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 59 hr |
| Apr 14, 8:44 AM CDT | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Apr 14, 8:51 AM CDT | River Flood Warning | LIX | Saint Helena | 35 hr |
| Apr 14, 8:54 AM CDT | River Flood Warning | LIX | Tangipahoa | 72 hr |
| Apr 14, 8:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 14, 8:58 AM CDT | River Flood Warning | LIX | Saint Tammany | 25 hr |
| Apr 14, 9:00 AM CDT | River Flood Warning | LIX | Saint Tammany | 25 hr |
| Apr 14, 9:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 14, 9:22 AM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 14, 9:27 AM CDT | Special Marine Warning | LIX | 48 min | |
| Apr 14, 9:40 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 35 min |
| Apr 14, 9:53 AM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 14, 10:01 AM CDT | River Flood Warning | LIX | Saint Tammany | 58 hr |
| Apr 14, 10:05 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 5 days |
| Apr 14, 10:05 AM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| Apr 14, 10:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 14, 11:21 AM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 14, 11:54 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 14, 12:02 PM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 14, 1:24 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 14, 3:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 14, 5:42 PM CDT | Special Marine Warning | LIX | 63 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.